MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FLEXBLOCK KIT:ECHO CATH, 17GX9CM NS NDL; ANESTHESIA CONDUCTION KIT

ARROW INTERNATIONAL LLC ARROW FLEXBLOCK KIT:ECHO CATH, 17GX9CM NS NDL; ANESTHESIA CONDUCTION KIT
Catalog Number FB-19609-K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "two patients who had procedures using the same kit, developed a deep infection.Both patients needed to be hospitalized and had to have an incision and drainage of an abscess which formed along the catheter tract.The nerve block kit used on both patients had the same lot number".Additional information received states that ""[patient]" developed severe r.Arm pain and immobility, a r.Neck deep abscess with multiple loculations, requiring i & d twice.The first i & d was at beside on (b)(6) 2026, drain left in place.The second i & d was in the or (b)(6) 2026 for further washout - two drains left (1 red rubber, 1 penrose) in the depth of the abscess pocket that were used for irrigation and drainage.The patient was hospitalized from (b)(6) 2026 until (b)(6) 2026 and was discharged home with home health on (b)(6) 2026 with the two drains for irrigation and drainage.The penrose and red rubber were removed on (b)(6) 2026 and the wound was packed by the home health rn.The right is immobile; patient is not able to lift it but is moving his fingers.Surgery was on (b)(6) 2026.Catheter was removed on (b)(6) 2026, symptoms started on (b)(6) 2026 (new pain, numbness, and weakness and unable to do bicep curls.Ed visit on (b)(6) 2026 and readmitted on (b)(6) 2026.Cultures (+) mssa".See associated mdr 9680794-2026-00352.
 
Event or Problem Description
It was reported that "two patients who had procedures using the same kit, developed a deep infection.Both patients needed to be hospitalized and had to have an incision and drainage of an abscess which formed along the catheter tract.The nerve block kit used on both patients had the same lot number".Additional information received states that ""[patient]" developed severe r.Arm pain and imm obility, a r.Neck deep abscess with multiple loculations, requiring i & d twice.The first i & d was at beside on (b)(6) 2026, drain left in place.The second i & d was in the or (b)(6) 2026 for further washout - two drains left (1 red rubber, 1 penrose) in the depth of the abscess pocket that were used for irrigation and drainage.The patient was hospitalized from (b)(6) 2026 and was discharged home with home health on (b)(6) 2026 with the two drains for irrigation and drainage.The penrose and red rubber were removed on (b)(6) 2026 and the wound was packed by the home health rn.The right is immobile; patient is not able to lift it but is moving his fingers.Surgery was on (b)(6) 2026.Catheter was removed on (b)(6) 2026, symptoms started on (b)(6) 2026 (new pain, numbness, and weakness and unable to do bicep curls.Ed visit on (b)(6) 2026 and readmitted on (b)(6) 2026.Cultures (+) mssa".See associated mdr 9680794-2026-00352.
 
Additional Manufacturer Narrative
(b)(4).The customer reported the patient had an "infection" after a procedure.The customer returned one representative kit from the same lot # as reported on the complaint (33f25l0351) for investigation.The actual complaint sample was not received.The ifu for this kit was reviewed as a part of this complaint investigation.The ifu warns the end user, "practitioners must be aware of complications associated with continuous peripheral nerve block catheters including but not limited to: infection, intravascular injection, nerve injury, seizure, pneumothorax, bleeding, hematoma and local anesthetic allergy." the ifu also precautions "when distal portion of catheter is pulled through tunnel tract, there may be an increased risk of infection." a corrective action is not required at this time as the complaint could not be confirmed based upon the information provided and without the actual complaint sample.The reported complaint of the patient having an "infection" after a procedure could not be confirmed based on the sample received.The actual complaint sample was not returned; only a representative sample was received.The ifu for this product warns the user complications associated with continuous peripheral nerve block catheters including but not limited to infection, intravascular injection, nerve injury, seizure, pneumothorax, bleeding, hematoma and local anesthetic allergy.Also, the ifu precautions when the catheter is pulled through the tunnel tract, there may be increased risk of infection.A device history record review was performed on the flexblock needle and nerve block catheter with no relevant findings.Based on this, the complaint could not be confirmed based upon the information provided and without the actual complaint sample.No further action is required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
ARROW FLEXBLOCK KIT:ECHO CATH, 17GX9CM NS NDL
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville 27560
MDR Report Key25086633
Report Number9680794-2026-00353
Device Sequence Number10574231
Product Code CAZ
UDI-Device Identifier50801902078525
UDI-Public(01)50801902078525(11)251216(17)271130(10)33F25L0351(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFB-19609-K
Device Lot Number33F25L0351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown